# SDR 20010418CW006

- Difficulty date: March 27, 2001
- Submitted: April 18, 2001
- Operation: Air carrier
- Aircraft: N5466J
- Make and model: Cessna T310R
- Aircraft serial: 310R0264
- Engine: Cont TSIO520*
- System (JASC): 6122 · Propeller Governor
- Part: Jam-Nut
- Condition: Cracked
- Location: Governor
- Component: Prop Governor
- Component part number: DCFS290D9T3
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

GOVERNOR JAM NUT AS INSTALLED BY OVERHAULER RESULTED IN CRACKED STOP WHEN ADJUSTED AND RETIGHTENED.  GOVERNOR STOP ARM HAS A FLAT SURFACE AND CURVED SURFACE THROUGH WHICH THE STOP BOLT IS ATTACHED.  TRADITIONALLY WE HAVE SEEN THE JAM NUT ON THE FLAT SURFACE.  BECAUSE THE STOP IS MADE OF PLASTIC WHEN THE JAM NUT IS TIGHTENED ON THE ROUNDED SURFACE RATHER THAN THE FLAT SURFACE IT IS EASY TO OVERTIGHTEN AND CAUSE A CRACK RESULTING IN THE POSSIBLE LOSS OF STOP BOLT.  A POSSIBLE OVER SPEED COULD RESULT.  JAM NUT SHOULD BE INSTALLED ON FLAT SIDE.
